Posted by fairnymph on April 26, 2003, at 16:03:35
In reply to aropax and weight gain, posted by julia_on_aropax on April 25, 2003, at 16:20:39
Weight gain is almost GUARANTEED on paxil! You Dr sounds a bit uninformed to say the least. Have you considered looking into switching to the SSRIs prozac/zoloft, which tend to have less weight gain than paxil? Or perhaps the SNRI Effexor? Also, if you are only suffering from depression, Wellbutrin could be a good option and it doesn't cause weight gain, in fact usually weight loss.
- a fellow julia
> I've been on Aropax (Paxil?) for almost a year and have gained nearly 8kgs (approx 20 pounds). A friend who has been on it since the beginning of the year has gained 10kgs in 4 months! Someone else we know of has gained more than 10kgs since Sept 2002.
> I asked a GP if it was possible to gain weight n Aropax and she was quite scornful when she said, no, if anything, I should lose some.
> The package insert says a side effect is weight loss!!! But, none of our eating habits have changed since we started taking the stuff and my friend has been extremely careful with her eating recently and is still gaining!
> I have always battled with my weight and thought it contributed to my depression (and vice versa vicious circle) and really though ADs would help but this is obviously not the case.
> Any suggestions, as I don't think the manufacturers can enlighten me.
> Also, I seem to suffer from sweating on the drug - my thermostat seems to have gone haywire! and keep getting recurring eczema attacks - has anyone else had this problem?